MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ISLEEVE 14F; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION ISLEEVE 14F; INTRODUCER, CATHETER
Model Number 10445
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Perforation of Vessels (2135); Thrombosis/Thrombus (4440)
Date of Event 04/28/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that vessel trauma and patient death occurred.The patient experienced worsening cough and general weakness and was admitted to the hospital for heart failure management.Imaging identified bilateral pleural effusion and pneumonia.Two (2) days post hospital admittance, transthoracic echocardiography (tte) showed severe aortic stenosis with an ejection fraction of 52 perfect.Nine (9) days post hospital admittance a transcatheter aortic valve replacement (tavr) procedure was performed.Vascular access was obtained via a mildly tortuous transfemoral approach.The native aortic annulus measured 24.6mm in diameter.A 14f isleeve introducer sheath was placed and safari2 guidewire was advanced into position.Balloon aortic valvuloplasty (bav) was performed with two (2) inflations of a 23mm non-boston scientific (bsc) balloon catheter.An acurate neo2 valve size medium was prepared and loaded onto an acurate neo2 transfemoral (tf) delivery system (ds).The acurate neo2 ds was advanced into position, commissural alignment was achieved, and the acurate neo2 valve was implanted at the intended location.Post-dilatation bav was performed with one (1) inflation of a non-bsc balloon catheter.Post-procedure the patient was transferred to the critical care unit due to hypotension.Lower abdominal distension was identified and computed tomography (ct) showed a rupture of the right external iliac artery.Angioplasty using a bovine patch was performed.The patient returned to the critical care unit and metabolic acidosis, increased lactic acid, anuria, and persistent bleeding occurred.Blood transfusions were administered, hemoglobin levels were monitored, the patient was intubated, and continuous renal replacement therapy with conservative management was performed.The systemic condition of the patient worsened.The patient had an advanced directive indicating life sustaining treatment including cardiopulmonary resuscitation was not to be performed.The patient died without life-sustaining treatment in accordance with the advanced directive.
 
Additional Manufacturer Narrative
This supplemental report is being submitted with an update to sections: b2 date of death, b5 describe event or problem, h6 patient codes, h6 evaluation method codes.
 
Event or Problem Description
It was reported that vessel trauma and patient death occurred.The patient experienced worsening cough and general weakness and was admitted to the hospital for heart failure management.Imaging identified bilateral pleural effusion and pneumonia.Two (2) days post hospital admittance, transthoracic echocardiography (tte) showed severe aortic stenosis with an ejection fraction of 52 perfect.Nine (9) days post hospital admittance a transcatheter aortic valve replacement (tavr) procedure was performed.Vascular access was obtained via a mildly tortuous transfemoral approach.The native aortic annulus measured 24.6mm in diameter.A 14f isleeve introducer sheath was placed and safari2 guidewire was advanced into position.Balloon aortic valvuloplasty (bav) was performed with two (2) inflations of a 23mm non-boston scientific (bsc) balloon catheter.An acurate neo2 valve size medium was prepared and loaded onto an acurate neo2 transfemoral (tf) delivery system (ds).The acurate neo2 ds was advanced into position, commissural alignment was achieved, and the acurate neo2 valve was implanted at the intended location.Post-dilatation bav was performed with one (1) inflation of a non-bsc balloon catheter.Post-procedure the patient was transferred to the critical care unit due to hypotension.Lower abdominal distension was identified and computed tomography (ct) showed a rupture of the right external iliac artery.Angioplasty using a bovine patch was performed.The patient returned to the critical care unit and metabolic acidosis, increased lactic acid, anuria, and persistent bleeding occurred.Blood transfusions were administered, hemoglobin levels were monitored, the patient was intubated, and continuous renal replacement therapy with conservative management was performed.The systemic condition of the patient worsened.The patient had an advanced directive indicating life sustaining treatment including cardiopulmonary resuscitation was not to be performed.The patient died without life-sustaining treatment in accordance with the advanced directive.It was further reported during placement of the non-bsc access site closure device, the patient became hypotensive.Medication was administered and blood pressure recovered.When removing the 14f isleeve introducer sheath multiple thrombi were present on the introducer sheath.During closure of the femoral access site a contrast assessment was not performed and the exact timing of the iliac rupture was unable to be identified although it was suspected the rupture occurred during advancement or withdrawal of the 14f isleeve introducer sheath.The official cause of death was determined to be the iliac rupture.

Brand Name
ISLEEVE 14F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22005938
Report Number2124215-2025-29369
Device Sequence Number12579368
Product Code DYB
UDI-Device Identifier08714729950660
UDI-Public(01)08714729950660(17)261002(10)34975795
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/02/2026
Device Model Number10445
Device Catalogue Number10445
Device Lot Number0034975795
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date05/19/2025
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale